Alert archive / New Mexico / High Wind Watches in 2012
High Wind Watch 8, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Feb 18, 2012, 1:53 PM MST for Eddy County, New Mexico. It took effect at Feb 20, 2012, 5:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 18, 2012, 1:53 PM MST (20:53 UTC)
- In effect from
- Feb 20, 2012, 5:00 AM MST
- Expired
- Feb 19, 2012, 1:40 PM MST
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 722 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- -136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
302 WWUS74 KMAF 182053 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 253 PM CST SAT FEB 18 2012 ...STRONG WINDS POSSIBLE MONDAY IN THE GUADALUPE MOUNTAINS... .A STRONG UPPER LEVEL STORM SYSTEM WILL TRACK FROM THE ROCKIES INTO THE SOUTHERN PLAINS DURING THE DAY MONDAY. STRONG WINDS ALOFT WILL SPREAD OVER THE AREA AND HAVE THE POTENTIAL TO MIX DOWN TO THE SURFACE OVER THE GUADALUPE MOUNTAINS. NMZ027-TXZ258-191200- /O.NEW.KMAF.HW.A.0008.120220T1200Z-120221T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 153 PM MST SAT FEB 18 2012 ...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON. * EVENT...HIGH WINDS IN THE GUADALUPE MOUNTAINS. * TIMING...DURING THE DAY MONDAY. * WINDS...WEST WINDS 35 TO 55 MPH WITH GUSTS TO 70 MPH. * IMPACTS...THESE WINDS MAY MAKE TRAVEL DIFFICULT THROUGH THE GUADALUPE MOUNTAINS FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS...AND TRACTOR TRAILERS. MOUNTAINS WAVES NEAR THE GUADALUPE MOUNTAINS WILL RESULT IN EXTREME TURBULENCE. LIGHT AIRCRAFT SHOULD AVOID FLYING AROUND AND NEAR THE MOUNTAINS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
3 follow-up statements
607 WWUS74 KMAF 190648 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1248 AM CST SUN FEB 19 2012 NMZ029-033-034-TXZ045>048-050>053-059>063-067>070-191600- /O.NEW.KMAF.FG.Y.0002.120219T0648Z-120219T1600Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-LOVING- WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE... JAL...SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...MENTONE...RED BLUFF LAKE...KERMIT... ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY... RANKIN...BIG LAKE 1248 AM CST SUN FEB 19 2012 /1148 PM MST SAT FEB 18 2012/ ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CST /9 AM MST/ THIS MORNING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A DENSE FOG ADVISORY FOR THE PERMIAN BASIN AND LEA COUNTY IN SOUTHEAST NEW MEXICO...WHICH IS IN EFFECT UNTIL 10 AM CST...OR 9 AM MST THIS MORNING. * EVENT...DENSE FOG WILL DEVELOP ACROSS MUCH OF THE PERMIAN BASIN AND THE FAR SOUTHEAST NEW MEXICO PLAINS...REDUCING THE VISIBILITY TO ONE QUARTER MILE OR LESS ACROSS THESE LOCATIONS. * TIMING...THROUGH THE MID MORNING HOURS SUNDAY. * IMPACTS...RAPID CHANGES IN VISIBILITY CAN BE EXPECTED. THE DENSE FOG WILL LIKELY PERSIST THROUGH THE EARLY MORNING HOURS...SO MOTORISTS SHOULD BE EXTREMELY CAUTIOUS THROUGH THE NIGHT. * VISIBILITY...OFTEN DROPPING TO ONE QUARTER MILE OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY IS ISSUED WHEN WIDESPREAD OR LOCALIZED FOG REDUCES VISIBILITY TO A QUARTER MILE OR LESS. && $$ NMZ027-TXZ258-191600- /O.CON.KMAF.HW.A.0008.120220T1200Z-120221T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 1148 PM MST SAT FEB 18 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... * EVENT...HIGH WINDS IN THE GUADALUPE MOUNTAINS. * TIMING...DURING THE DAY MONDAY. * WINDS...WEST WINDS 35 TO 55 MPH WITH GUSTS TO 70 MPH. * IMPACTS...THESE WINDS MAY MAKE TRAVEL DIFFICULT THROUGH THE GUADALUPE MOUNTAINS FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS...AND TRACTOR TRAILERS. MOUNTAINS WAVES NEAR THE GUADALUPE MOUNTAINS WILL RESULT IN EXTREME TURBULENCE. LIGHT AIRCRAFT SHOULD AVOID FLYING AROUND AND NEAR THE MOUNTAINS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
905 WWUS74 KMAF 191054 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 454 AM CST SUN FEB 19 2012 NMZ029-033-034-TXZ045>048-050>053-059>063-067>070-191600- /O.CON.KMAF.FG.Y.0002.000000T0000Z-120219T1600Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-LOVING- WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE... JAL...SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...MENTONE...RED BLUFF LAKE...KERMIT... ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY... RANKIN...BIG LAKE 454 AM CST SUN FEB 19 2012 /354 AM MST SUN FEB 19 2012/ ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST /9 AM MST/ THIS MORNING... * EVENT...DENSE FOG WILL DEVELOP ACROSS MUCH OF THE PERMIAN BASIN AND THE FAR SOUTHEAST NEW MEXICO PLAINS...REDUCING THE VISIBILITY TO ONE QUARTER MILE OR LESS ACROSS THESE LOCATIONS. * TIMING...THROUGH THE MID MORNING HOURS TODAY. * IMPACTS...RAPID CHANGES IN VISIBILITY CAN BE EXPECTED. THE DENSE FOG WILL LIKELY PERSIST THROUGH THE EARLY MORNING HOURS... SO MOTORISTS SHOULD BE EXTREMELY CAUTIOUS THROUGH THE NIGHT. * VISIBILITY...OFTEN DROPPING TO ONE QUARTER MILE OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY IS ISSUED WHEN WIDESPREAD OR LOCALIZED FOG REDUCES VISIBILITY TO A QUARTER MILE OR LESS. && $$ NMZ027-TXZ258-191900- /O.CON.KMAF.HW.A.0008.120220T1200Z-120221T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 354 AM MST SUN FEB 19 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... * EVENT...HIGH WINDS IN THE GUADALUPE MOUNTAINS. * TIMING...DURING THE DAY MONDAY. * WINDS...WEST WINDS 35 TO 55 MPH WITH GUSTS TO 70 MPH. * IMPACTS...THESE WINDS MAY MAKE TRAVEL DIFFICULT THROUGH THE GUADALUPE MOUNTAINS FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS...AND TRACTOR TRAILERS. MOUNTAINS WAVES NEAR THE GUADALUPE MOUNTAINS WILL RESULT IN EXTREME TURBULENCE. LIGHT AIRCRAFT SHOULD AVOID FLYING AROUND AND NEAR THE MOUNTAINS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
157 WWUS74 KMAF 192040 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 240 PM CST SUN FEB 19 2012 NMZ027-TXZ258-201200- /O.UPG.KMAF.HW.A.0008.120220T1200Z-120221T0000Z/ /O.NEW.KMAF.HW.W.0010.120220T1200Z-120221T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 140 PM MST SUN FEB 19 2012 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 5 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 AM TO 5 PM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * EVENT...HIGH WINDS IN THE GUADALUPE MOUNTAINS. * TIMING...DURING THE DAY MONDAY. * WINDS...WEST WINDS 35 TO 45 MPH WITH GUSTS TO 70 MPH. * IMPACTS...THESE WINDS MAY MAKE TRAVEL DIFFICULT THROUGH THE GUADALUPE MOUNTAINS FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS...AND TRACTOR TRAILERS. MOUNTAINS WAVES NEAR THE GUADALUPE MOUNTAINS WILL RESULT IN EXTREME TURBULENCE. LIGHT AIRCRAFT SHOULD AVOID FLYING AROUND AND NEAR THE MOUNTAINS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Feb 18, 1:31 PM MST, 22 minutes earlier.
Area forecast discussion, Feb 18, 1:31 PM MST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
231 PM CST SAT FEB 18 2012
.DISCUSSION...
UPPER LEVEL LOW IN CENTRAL TEXAS WILL CONTINUE TO MOVE EAST THIS
EVENING AND OVERNIGHT AND TAKE AWAY ANY LINGERING PRECIPITATION WITH
IT BY SUNSET. SURFACE HIGH PRESSURE WILL BUILD SOUTH INTO THE
PERMIAN BASIN IN ITS WAKE TONIGHT DECREASING THE CLOUDS THIS
EVENING BUT LOW CLOUDS AND FOG WILL INCREASE AGAIN LATE TONIGHT
AND EARLY SUNDAY IN THE PERMIAN BASIN AS WINDS DIMINISH ABOVE A
MOIST GROUND. QUICK RETURN TO NORMAL TEMPERATURES TOMORROW AS A
NEW SHARP LEE TROUGH FORMS AHEAD OF THE NEXT UPPER LEVEL TROUGH
MOVING EASTWARD FROM THE PACIFIC. LOOKS LIKE BREEZY CONDITIONS IN
THE EASTERN PERMIAN GRADIENT IN THE BEST GRADIENT.
LATEST GUIDANCE CONTINUES TO SUGGEST A SIGNIFICANT WIND MAKER
MONDAY AS THE AFOREMENTIONED POTENT PACIFIC TROUGH TRACKS ACROSS
THE TEXAS/OKLAHOMA PANHANDLES. 500 MILLIBAR WINDS ARE PROGGED AT
70 TO 90 KNOTS WITH 700 MILLIBAR WINDS OF 40 TO 50 KNOTS WITH
EXCELLENT MIXING. THERE ARE STILL SOME TIMING ISSUES WITH THE NAM
SLOWER THAN THE GFS AND ECMWF RESULTING IN MORE WARMING AND DRYING
BUT LOWER SURFACE WINDS. REGARDLESS THERE IS ENOUGH THEIR TO ISSUE
A HIGH WIND WATCH FOR THE GUADALUPE MOUNTAINS MONDAY. HAVE HELD
OFF FOR THE DAVIS MOUNTAINS FOR NOW AS IT LOOKS MORE MARGINAL BUT
LATER SHIFTS WILL NEED TO MONITOR. WINDY CONDITIONS ALSO LOOK LIKE
A GIVEN IN MUCH OF THE REST OF THE FORECAST AREA. WIND ADVISORIES
WILL LIKELY BE NEEDED IN MUCH OF THE PLAINS.
FAST WEST TO NORTHWEST FLOW ALOFT WILL RESULT IN MORE SURFACE LEE
TROUGHING TUESDAY THROUGH THURSDAY WITH ABOVE NORMAL TEMPERATURES.
WINDY CONDITIONS LOOK REASONABLE IN THE MOUNTAINS AND AT LEAST
BREEZY CONDITIONS IN MUCH OF THE PLAINS THESE DAYS.
LARGE BROAD UPPER LEVEL TROUGH ACROSS MUCH OF THE NATION SHOULD
PUSH A COLD FRONT SOUTH FRIDAY WITH COOLER AND BELOW NORMAL
TEMPERATURES FRIDAY AND SATURDAY. THE FORECAST FOR NEXT WEEKEND
IS STILL UP FOR GRABS WITH THE GFS AND NOGAPS INDICATING ANOTHER
UPPER LOW WITH PRECIPITATION POSSIBLE BUT THE ECMWF IS DRY.
&&
.FIRE WEATHER...
A WINDY/VERY WINDY PATTERN IS IN THE OFFING FOR MONDAY AS A STRONG
MID LEVEL LOW PASSES TO THE N. AS USUAL THERE ARE SOME DIFFERENCES
THAT LEAVE SOME QUESTIONS IN THE OUTCOME. GOOD AGREEMENT THAT THERE
WILL BE WINDS. ALL MODELS SHOW AT LEAST AN 85KT 5H JET MOVING ACRS
THE AREA. 7H GRADIENT EASILY YIELDS SUSTAINED WINDS INTO 20-30 MPH
RANGE AND AT LEAST TEMPORARILY 25-35 MPH. NAM12 IS SLOWEST WITH 5H
LOW SO IT IS THE WARMEST WITH A NARROW THERMAL RIDGE FROM THE LOW
ROLLING PLAINS EXTENDING SWWD INTO THE PB/TRAN PECOS AND HIGH TEMPS
IN THE MID 60S. SINCE GFS/ECMWF ARE FASTER THE THERMAL RIDGE IS
FARTHER E AND 85H TEMPS ARE COOLER...BUT VERY LOW DWPNTS SURGE INTO
SE NM/PB LATER IN THE AFTERNOON. 85H TEMPS ON GFS/ECMWF WOULD FAVOR
HIGHS IN M60S...WHICH WILL STILL YIELD RH/S BELOW 15 PCT...FOR SE NM
63/15=15 PCT RH AND FOR PB 67/18=15 PCT RH RESPECTIVELY. DWPNTS OF
15 AND 18 IN SE NM/PB ARE WAY ON THE HIGH SIDE AND BY MID TO LATE
AFTERNOON THEY WILL BE MORE LIKE 3 AND 12 RESPECTIVELY. A WORSE CASE
SCENARIO WOULD BE MIN RH/S AROUND 7 PCT FOR A FEW HRS AND TEMPS 7-9
ABOVE NORMAL. SFC GRADIENT IS SLIGHTLY LACKING ACRS CWFA. STILL THE
STRONGEST WIND IN CWFA WILL BE FAVORED ACRS SE NM/NRN PB. MID LEVEL
WIND FIELDS WILL TEND TO BE IN ALIGNMENT WITH DAYTIME HEATING AND
SOUNDINGS SHOW A WELL MIXED LAYER. AS FOR FUEL OF COURSE ITS BEEN ON
THE WET SIDE WITH MOST OF THE CWFA HAVING MEASURABLE PRECIP LAST
24-36HRS AND THE RH RECOVERY MONDAY/TUESDAY WILL BE EXCELLENT ACRS
PB BUT ONLY FAIR ACRS SE NM/TRANS PECOS MONDAY AM. ALTHOUGH FINE
DEAD FUELS WILL HAVE A CHANCE TO DRY OUT MONDAY PM THE FUEL DRYNESS
AS SEEN THRU ERC/100HR ISN/T EXPECTED TO MAKE MUCH OF A DOWNTREND IN
THAT SHORT OF A TIME. SO FOR NOW WILL ISSUE WATCH ONLY FOR SE NM/GDP
MTNS...NOTING MOIST NATURE OF FUELS IS A LIMITING FACTOR ELSEWHERE
WHILE ALSO NOTING IT WILL BE VERY WINDY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 35 64 42 66 / 10 0 0 0
CARLSBAD NM 27 71 36 68 / 0 0 0 0
DRYDEN TX 42 67 42 76 / 0 0 0 0
FORT STOCKTON TX 39 69 43 71 / 0 0 0 0
GUADALUPE PASS TX 35 63 39 60 / 0 0 0 0
HOBBS NM 31 65 35 65 / 0 0 0 0
MARFA TX 24 65 28 65 / 0 0 0 0
MIDLAND INTL AIRPORT TX 34 65 39 67 / 10 0 0 0
ODESSA TX 35 64 40 66 / 0 0 0 0
WINK TX 37 69 35 70 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY
COUNTY.
TX...FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
HIGH WIND WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&
99/99Hazardous weather outlook, Feb 18, 12:19 PM MST, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 119 PM CST SAT FEB 18 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-191930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 119 PM CST SAT FEB 18 2012 /1219 PM MST SAT FEB 18 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AREAS OF FOG ARE EXPECTED TO DEVELOP LATE TONIGHT ESPECIALLY ACROSS THE PERMIAN BASIN. VISIBILITIES MAY FALL TO AS LOW AS ON HALF MILE SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINDY TO VERY WINDY CONDITIONS ARE EXPECTED TO DEVELOP MONDAY. HIGH WINDS ARE EXPECTED IN THE GUADALUPE MOUNTAINS WHERE GUSTS OVER 60 MPH WILL BE POSSIBLE. ELSEWHERE WINDS OF 20-35 MPH CAN EXPECTED. THESE WINDS WILL COMBINE WITH DRY AIR RESULTING IN INCREASED FIRE DANGER ACROSS SOUTHEAST NEW MEXICO...LOWER ELEVATIONS OF THE TRANS PECOS...AND THE PERMIAN BASIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 1:33 PM MST | Fire Weather Watch | MAF | Andrews, Crane, Dawson, Ector, Gaines, Loving and 6 more | 24 hr |
Nearby
High Wind Watches in New Mexico, 2012High Wind Watches in Texas, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.